Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 30, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 2, 2001, 11:31 PM EDT for Dauphin County, Pennsylvania. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2001, 11:31 PM EDT (03:31 UTC)
- Expired
- Jun 3, 2001, 12:30 AM EDT
- In force
- 59 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
County Dauphin County, PA
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 3.5 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 554 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 977 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 202 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCTP 030332 SVRCTP PAC043-030430- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 1131 PM EDT SAT JUN 2 2001 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DAUPHIN COUNTY IN PENNSYLVANIA * UNTIL 1230 AM EDT. * AT 1125 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 7 MILES SOUTHWEST OF ELIZABETHVILLE TO 19 MILES SOUTHWEST OF ELIZABETHVILLE...MOVING NORTHEAST AT 25 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... ELIZABETHVILLE AT 1150 PM. LYKENS AT 1215 AM. REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED WARNING. THIS IS A DANGEROUS LINE OF THUNDERSTORMS. STAY INDOORS AWAY FROM WINDOWS. SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER OR HAIL THREE QUARTERS OF AN INCH OR LARGER. $$ LAT...LON 4062 7696 4034 7692 4042 7667 4066 7671 LAMBERT/JUNG/MARTIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 9:03 PM EDT, 2 hours 28 minutes earlier.
Area forecast discussion, Jun 2, 9:03 PM EDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 830 PM EDT SAT JUN 2 2001 EVENING RADAR LOOP INTERESTINGLY SHOWS SEVERAL DISTINCT AREAS OF PCPN. ISOLATED SHRA/TSRA OVER THE OLD FRONTAL BOUNDARY LYING ACROSS SOUTHEAST PA...AN AREA OF WAA RAIN LIFTING NORTHEAST ACROSS WESTERN AND CENTRAL PA...AND A BROKEN LINE OF CONVECTION ASSOCIATED WITH THE COLD FRONT MOVING INTO WESTERN PA. STRONG WIND FIELDS ALOFT STILL PRESENT SOMEWHAT OF A CONCERN AS ECHOS MOVE THROUGH...ALTHOUGH INSTABILITIES SOMEWHAT LIMITED. PCPN WILL MOVE THROUGH OVERNIGHT...PERHAPS A BIT SLOWER THAN PREVIOUS FORECAST INDICATES. WILL JUST BE MAKING MINOR CHANGES TO WORDING CONCERNING THE TIMING OF RAFL. OTHERWISE...NO CHANGES TO LATER PERIODS PLANNED. .CTP...NONE. JUNG
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.